(NEWS10) – Millions of Americans rely on over-the-counter medicines and each year, thousands of children head to the ER because of accidental medicine ingestion.
With poison prevention week just around the corner, experts are giving people tips on how to prevent any potential poisoning in their home.
“OTC means over-the-counter so they can be your vitamins, your pain relievers, your cough and cold products, millions of Americans rely on them every day and our foundation wants to make sure that they’re used safely. There is certainly an age group that is the most vulnerable and that’s the toddlers. Those that are mobile but may not be making the best choices and typically when we see one of these incidents happen is in two ways, when the medicine is not stored in its typical spot for whatever reason because it’s been left out for convenience sake or because there’s a different caregiver or if it’s a time of disruption for the family,” said Anita Brikman.
So, if you need more information, you can head to the organizations website. It covers everything from what to do if there is an accidental medication ingestion, to signs and symptoms of poisoning.
CLICK HERE: http://www.knowyourotcs.org/